TITLE

Acute allergic interstitial nephritis after use of pantoprazole

AUTHOR(S)
Ricketson, Jeffrey; Kimel, Gil; Spence, James; Weir, Rene
PUB. DATE
March 2009
SOURCE
CMAJ: Canadian Medical Association Journal;3/3/2009, Vol. 180 Issue 5, p535
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article reports on the diagnosis of acute interstitial nephritis given to a 57-year-old man suffering from progressive malaise, vomiting, diarrhea, polyuria, polydipsia, fever, nausea and myalgia for two weeks. It reveals that the disease was caused by the patient's utilization of pantoprazole which resulted to renal failure. It presents the different symptoms associated with the disease, including vomiting, fatigue and nausea. Information on the role played by proton pump inhibitors in the development of the disease is also discussed.
ACCESSION #
36872236

 

Related Articles

  • Acute Interstitial Nephritis Due to Omeprazole. Myers, Robert P.; McLaughlin, Kevin; Hollomby, David J. // American Journal of Gastroenterology;Dec2001, Vol. 96 Issue 12, p3428 

    Omeprazole is a proton pump inhibitor that is used commonly in the treatment of acid-peptic disorders. Although omeprazole is generally well tolerated, serious adverse effects such as renal failure have been reported. Thus far, 17 cases of acute interstitial nephritis (AIN) .secondary to...

  • Interstitial nephritis and proton pump inhibitors.  // WHO Drug Information;2003, Vol. 17 Issue 2, p94 

    Discusses interstitial nephritis as a rare hypersensitivity reaction to omeprazole. Classic triad for interstitial nephritis of fever, rash and eosinophilia; Presence of renal dysfunction; Possibility of urine examination and microscopy showing hematuria and proteinuria; Need for renal biopsy...

  • Interstitial nephritis with PPIs on the rise.  // New Zealand Doctor;10/4/2006, p22 

    The article addresses the increasing number of hospital admissions in New Zealand for renal failure due to interstitial nephritis caused by proton pump inhibitors. Factors that could cause interstitial nephritis are mentioned. Clinical features and investigations associated with interstitial...

  • Proton pump inhibitors and acute interstitial nephritis. Ray, S.; Delaney, M.; Muller, A. F. // BMJ: British Medical Journal (Overseas & Retired Doctors Edition;9/25/2010, Vol. 341 Issue 7774, p668 

    The article discusses the association between proton pump inhibitor (PPI) use and the development of acute interstitial nephritis. It states that PPI had been one of the most widely prescribe drug class since the introduction of omeprazole in 1989. However, PPI was found to be linked with...

  • LANSOPRAZOLE: A CAUSE OF SECRETORY DIARRHEA. Goff, John S. // American Journal of Gastroenterology;Nov1998, Vol. 93 Issue 11, p2298 

    A case of severe diarrhea and hypergastrinemia after 6 wk of lansoprazole therapy is presented. This represents the only fully evaluated report of severe diarrhea due to lansoprazole and comes to the interesting conclusion that it was a secretory diarrhea likely due to lansoprazole and not a...

  • Carbamazepine.  // Reactions Weekly;4/19/2008, Issue 1198, p12 

    The article describes the case of a 77-year-old man who developed granulomatous interstitial nephritis leading to renal failure following treatment with carbamazepine for a seizure disorder. It references a study by P. Podaralla et al, published in the April 2008 issue of the "American Journal...

  • Pantoprazole.  // Reactions Weekly;Nov2014, Vol. 1525 Issue 1, p94 

    An abstract of the article "Acute interstitial nephritis due to pantoprazole: A case report," by N. Maleki and colleagues is presented.

  • Proton pump inhibitors and acute interstitial nephritis.  // Australian Prescriber;Dec2011, Vol. 34 Issue 6, p190 

    The incidence of acute interstitial nephritis caused by proton pump inhibitors (PPIs) is unknown. Given the widespread and growing use of PPis and the consequences of acute interstitial nephritis, the potential for this adverse reaction should not be forgotten.

  • PPI-associated acute interstitial nephritis "rare.".  // Reactions Weekly;9/15/2007, Issue 1169, p4 

    The article focuses on the findings of a systematic review of the causal relationship between proton-pump inhibitors (PPIs) and acute interstitial nephritis conducted by Colombia- and U.S.-based researchers. It notes that the researchers identified 64 reported cases of acute interstitial...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics